Medical Questions > Conditions and Diseases > TMJ Forum

Benzodiazepines for TMJ muscle pain

Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
I have tried, pain killers like vicodin, muscle relaxers like soma, and just about every other anti flamatory drug available and they all did absolutely nothing to help me. Well, just have to say, that Klonopin does wonders for me. It almost completely relaxes my muscles and helps me function or sleep like a normal human. Any one else experience with benzos. I have tried xaxax and valium and they worked well but klonopin does the trick for my anxiety and my muscles and I feel is the best med I have ever taken for my muscle pains.
Did you find this post helpful?
|

User Profile
replied November 10th, 2008
Supporter
clonazepam
Clonazepam (Klonopin) indeed helped with the pain in my circumstance as well. It is sad that with larger doses, it is very hard to remain cognizant - not to loose or forget things.

1 mg appears to be fine, initial drowsiness and fatigue goes away with time.
|
Did you find this post helpful?

User Profile
replied November 10th, 2008
Supporter
Unfortunately, it is not the only medication that I am taking. It appears that my pain is progressing..
|
Did you find this post helpful?

replied November 11th, 2008
What else are you taking Edgaras? I will talk to my dr. about clonazepam. I am taking Ativan at bedtime so I get a good sleep and am able to function in the daytime with some Percocet as necessary. Headaches, face and ear pain are terrible right now as I try to adjust to the new mouthguard.
|
Did you find this post helpful?

User Profile
replied November 14th, 2008
Supporter
suboxone, used for neuropathic pain, see - http://www.anesthesia-analgesia.org/cgi/co ntent/full/100/3/781

also, Lyrica and Diclofenac at times.

Recently I am feeling very congested around the right area, my forehead (right side) and even sinuses feel congested even though my nose is not congested. Also I get constant itching and pain in my ear.

It's been tough for past month or so.
|
Did you find this post helpful?

replied November 23rd, 2008
Experienced User
i have tried ativan and klonopin but like ativan better b/c i get breathing problems on klonopin and i do aerobic exercise daily and cannot tolerate the klonopin while running or it causes an excessive drop in blood pressure. Ativan is a water soluble benzo and have some different properties which is probably why i can tolerate it better. I have tried a low dose of neurontin before for nerve pain but that drug does nothing for me to really get to the root of the problem of pain which is mucle and nerves. Any gaba agonist should help which is condition but make sure u take a bunch of antioxidents a day to keep them effective as well as eat healthy.
|
Did you find this post helpful?

replied November 28th, 2008
baclofen, zanaflex, and of course painkillers have made a barely noticeable, completely ineffective difference in my TMD. I am completely disabled by it, unable to sleep more than an hour without causing worse-than-migraine pain attacks that include spasms down to my toes, spastic colon, and all the chronic diseases of disturbed sleep. I've just finished 3 whole vials in 3 months of Botox, each vial spread out correctly in 12 injections along the lengths of the masseters and can still chew shoe leather, except for the pain, of course! I find that when the inflammation of my jawbones, face, and facial nerves progresses to the trigeminal and meninges, Relpax helps a little. Also, the attacks are a lttle better after the Botox if I tape my nose shut, sleep on my face, and use the drugstore biteguard that has the springy wings adjustable to mouth size, although it's just noticably less bad, and still leaves me completely disabled. Also, you can't use the Botox for more than a few times or lose the masseters (I had to prove I don't have antibodies to Botox, too). I've gotten every surgery and treathment there is, am broke, and suspect that when I can no longer repair my teeth I'll be cured when they fall out! Any other options appreciated!
|
Did you find this post helpful?

replied November 28th, 2008
Experienced User
heres a shot in the dark...why not try cayenne pepper internally and externally if u have neuralgic pain. I just recently started doing that and the pain has gone down to a more tolerable level. It dramatically increases blood flow and reduces P-factor in nerves to reduce pain. Its worth a shot. It thins the blood only a bit so be careful although i dont think its as dangerous as aspirins blood thinning effects and is way more potent on pain than any herb i ever took...btw i had botox done too and it was useless. I was told to do it again but im debating not to now. For now its ativan for nerves and muscles and cayenne pepper fish oil and msm for this crap. You can try glucosimine chondroitin if ur trying to regenerate the joint. Also ice every day here and there. For sleep you could try melotonin or low dose neurontin. Goodluck on your healing as well.
|
Did you find this post helpful?

replied July 15th, 2010
Experienced User
I am no longer on benzos... after taking them for 2 years I found out they were one of the root causes of my problem in making my face pain activate upon interdose withdrawal...After slowly tapering the dosage and withdrawaling for many months my body began to heal. I think benzos can be dangerous. If taken too long they can cause dependence and need more and more of the drug for the same effect if taken for more than a few weeks continuously. There are probably exceptions tho and I cannot speak for everyone who takes them. They are also addicting at least for me they were...as a result i ended up taking them everyday for 2 years straight. They may be more beneficial for some then others and some may not have to increase the dose but i just know they weren't for me and my system. One must also withdrawal very slowly from them if they want to withdrawal as it can be can be very very dangerous to go fast and should be only done under doctors supervision.
|
Did you find this post helpful?

replied November 25th, 2010
Just wondering what kind of doctor that I should see to be able to get the proper medication that i need for my tmj im in so much pain id rather die and i have see 4 different doctors since this started 4 months ago and none will do any thing about it my last doctor which was a primary physician who claims to treat chronic pain management gave me valium and vicodin and i tried it for about a week but the pain doesnt go away and seems to be getting worse HELP!!!
|
Did you find this post helpful?

replied November 26th, 2010
I take Halcion off and on at bedtime. It either reduces the pain so I can sleep or makes me oblivious to it. It is the only way I can get a good night's sleep. Unfortunately it is addictive so I hesitate to take it very often.
|
Did you find this post helpful?